Alert archive / Montana / High Wind Warnings in 2014

High Wind Warning 34, NWS Great Falls, MT

November 24, 2014

NWS Great Falls, MT issued this high wind warning at Nov 24, 2014, 3:28 AM MST. It took effect at Nov 24, 2014, 9:00 PM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 24, 2014, 3:28 AM MST (10:28 UTC)
In effect from
Nov 24, 2014, 9:00 PM MST
Expired
Nov 25, 2014, 1:00 PM MST
In force
16 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

131 
WWUS75 KTFX 241028
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
328 AM MST MON NOV 24 2014

MTZ009-014-048-242230-
/O.UPG.KTFX.HW.A.0024.141125T0400Z-141125T2000Z/
/O.NEW.KTFX.HW.W.0034.141125T0400Z-141125T2000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...
CHOTEAU
328 AM MST MON NOV 24 2014

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 1 PM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM
MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL DEVELOP
  MONDAY EVENING ALONG THE ROCKY MOUNTAINS FROM GLACIER PARK SOUTH
  TO MACDONALD PASS.

* WINDS: WESTERLY WINDS 25 TO 40 MPH WITH GUSTS UP TO 70 MPH IN
  ISOLATED LOCATIONS ARE EXPECTED.

* OTHER IMPACTS: DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...FLESHER PASS...HELENA...
  LINCOLN...MACDONALD PASS...ROGERS PASS...BROWNING... MARIAS 
  PASS 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
508 
WWUS75 KTFX 242206
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
306 PM MST MON NOV 24 2014

MTZ009-014-048-251400-
/O.CON.KTFX.HW.W.0034.141125T0400Z-141125T2000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...
CHOTEAU
306 PM MST MON NOV 24 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
1 PM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
1 PM MST TUESDAY. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL DEVELOP 
  MONDAY EVENING ALONG THE ROCKY MOUNTAINS FROM GLACIER PARK 
  SOUTH TO MACDONALD PASS. 

* WINDS: WESTERLY WINDS 25 TO 40 MPH WITH GUSTS UP TO 70 MPH IN 
  ISOLATED LOCATIONS ARE EXPECTED.

* OTHER IMPACTS: DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...FLESHER PASS...HELENA...
   LINCOLN...MACDONALD PASS...ROGERS PASS...BROWNING... MARIAS 
  PASS

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
511 
WWUS75 KTFX 251023
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
323 AM MST TUE NOV 25 2014

MTZ009-014-048-252000-
/O.CON.KTFX.HW.W.0034.000000T0000Z-141125T2000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...
CHOTEAU
323 AM MST TUE NOV 25 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL DIMINISH
  THROUGH THE MORNING. 

* WINDS: WESTERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 70 MPH IN
  ISOLATED LOCATIONS ARE EXPECTED.

* OTHER IMPACTS: DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...FLESHER PASS...HELENA...
  LINCOLN...MACDONALD PASS...ROGERS PASS...BROWNING... MARIAS 
  PASS 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
255 
WWUS75 KTFX 251951
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1251 PM MST TUE NOV 25 2014

MTZ009-014-048-252100-
/O.EXP.KTFX.HW.W.0034.000000T0000Z-141125T2000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...
CHOTEAU
1251 PM MST TUE NOV 25 2014

...HIGH WIND WARNING WILL EXPIRE AT 1 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 1 PM MST THIS AFTERNOON. 

WINDS HAVE DIMINISHED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 24, 3:25 AM MST, 3 minutes earlier.

Area forecast discussion, Nov 24, 3:25 AM MST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
325 AM MST Mon Nov 24 2014

.DISCUSSION...

Today through Wednesday...Satellite indicates a shortwave east of
the zones and another over the Eastern Pacific approaching the West
Coast. A ridge will build over the region although flow aloft will
remain disturbed. A strong jet will approach the Rockies Monday
ahead of the shortwave and surface winds will become very strong and
gusty across the Northern and Southern Rockies. A high wind warning
will be issued. The airmass will become very moist as this shortwave
continues towards the Rockies. Light snow will move east across the
Rockies tonight and begin a lengthy period of light snow. Periods of
heavier snow by Tuesday will cause significant accumulations over
the Rockies and portions of Central and Southwest Montana. A warning
for snow and blowing snow will be issued through Wednesday evening.
In addition, advisories will be issued for much of the remaining
zones except for Hill and Blaine. Zelzer

Wednesday night through Monday...Model guidance continues to come
towards a consensus on the weather pattern for the bulk of the long
term. Temperatures are expected to be near seasonal values for
Wednesday, Thursday, and part of Friday as a weak ridge moves into
the area behind the winter weather system. Another round of moisture
appears to be be on the way by Friday evening with the next surge of
cold air moving South along the Rocky Mountain Front. This cold air
will combine with pacific moisture and should produce some
widespread snowfall beginning Friday evening and lasting through
most of the weekend. Temperatures look to drop dramatically with
this cold air intrusion and highs may be limited to the teens and
single digits across much of Central and North Central Montana. The
coldest day appears to currently be Saturday. Temperatures should
begin to warm up slowly by the start of the work week, however Even
on Monday the high temperatures may still be below freezing for a
large part of the area. Suk

&&

.AVIATION...
UPDATED 0540Z.
Latest satellite/radar imagery showing the main portion of a weak
upper-level trof is currently passing thru central and southwest MT
with widespread VFR ceilings (generally above 5000 ft) and spotty
-SHRASN and -SHSN near all local terminals except KCTB.  Expect
little change in conditions next 4-6 hrs as the trof makes it way
across the region.  Look for steadily decreasing precipitation and
cloud cover, along with higher ceilings, progressing from
west-to-east by mid-late Mon morning as weak high pressure ridging
will follow the departing trof.
Waranauskas

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  40  31  41  25 /  10  30  30  90
CTB  39  29  39  22 /  10  20  20  90
HLN  39  30  42  32 /  20  30  70  90
BZN  34  20  37  27 /  30  40  80  80
WEY  27  15  32  25 /  50  70  60  60
DLN  32  22  41  35 /  10  20  50  40
HVR  40  28  39  21 /  10  30  20  60
LWT  38  27  39  23 /  20  40  50  70

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING from 9 PM this evening to 1 PM MST Tuesday
Central and Southern Lewis and Clark...Northern Rocky Mountain
Front...Southern Rocky Mountain Front.

WINTER STORM WATCH from late tonight through Wednesday evening
Beaverhead...Broadwater...Cascade...Central and Southern Lewis
and Clark...Eastern Glacier...Eastern Pondera...Eastern Teton...
Fergus...Gallatin...Jefferson...Judith Basin...Madison...
Meagher...Northern Rocky Mountain Front...Southern Rocky
Mountain Front.

WINTER WEATHER ADVISORY from Midnight tonight to Midnight MST
Wednesday Night Beaverhead...Cascade...Chouteau...Eastern
Glacier...Eastern Pondera...Eastern Teton...Fergus...Jefferson...
Judith Basin...Liberty...Madison...Toole.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/NWSGreatFalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 3:54 AM MSTWinter Storm WatchTFX11 hr
Nov 24, 3:54 AM MSTWinter Weather AdvisoryTFX72 hr
Nov 24, 3:02 PM MSTWinter Storm WarningTFX54 hr

Nearby

High Wind Warnings in Montana, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.